Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 22, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Feb 12, 2008, 2:13 PM CST for Saint Tammany Parish, Washington Parish, Louisiana; Hancock County, Pearl River County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2008, 2:13 PM CST (20:13 UTC)
- Expired
- Feb 12, 2008, 2:45 PM CST
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Saint Tammany Parish, LA, Washington Parish, LA, Hancock County, MS, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 10:25 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 122013 TORLIX LAC103-117-MSC045-109-122045- /O.NEW.KLIX.TO.W.0022.080212T2013Z-080212T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 213 PM CST TUE FEB 12 2008 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... NORTHERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA... EXTREME SOUTH CENTRAL WASHINGTON PARISH IN SOUTHEAST LOUISIANA... NORTHWESTERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI... SOUTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI... THIS INCLUDES THE CITY OF PICAYUNE... * UNTIL 245 PM CST * AT 210 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF BUSH...OR ABOUT 10 MILES NORTHEAST OF COVINGTON...MOVING EAST AT 50 MPH. * THE TORNADO WILL BE NEAR... BUSH BY 220 PM CST... PICAYUNE AND 6 MILES SOUTH OF MCNEIL BY 235 PM CST... THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST TUESDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING FOR SOUTHERN MISSISSIPPI. LAT...LON 3068 8939 3046 8941 3052 9009 3070 9008 TIME...MOT...LOC 2013Z 273DEG 46KT 3060 8998 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Feb 12, 4:12 AM CST, 10 hours 1 minute earlier.
Area forecast discussion, Feb 12, 4:12 AM CST, 10 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
412 AM CST TUE FEB 12 2008
.SHORT TERM...
LATEST SURFACE ANALYSIS SHOWED A 1007MB LOW OVER THE TEXAS BIG
BEND AREA WITH AN ASSOCIATED BOUNDARY EXTENDING EAST NORTHEAST TO
WEST TENNESSEE. IN ADDITION...SOUTHERLY FLOW WAS PRESENT OVER
LOUISIANA AND MUCH OF MISSISSIPPI. 500MB PROFILERS SHOWED THE
TROUGH AXIS FROM SOUTHERN MINNESOTA TO TEXAS PANHANDLE. IR
SATELLITE AND LDS DISPLAYED CONVECTION FROM NORTH CENTRAL TEXAS TO
WEST KENTUCKY...GENERALLY ALONG AND NORTH OF THE SURFACE BOUNDARY.
IN ADDITION...A BROAD TROUGH OR RIPPLE WAS OVER THE CENTRAL GULF
AND ISOLATED THUNDERSTORMS WERE NOTED 80 NM SOUTH OF ATCHAFALAYA
BAY.
SHORT RANGE MODELS ARE IN AGREEMENT WITH THE POSITIVELY TILTED
TROUGH BECOMING NEUTRALLY TILTED FROM MICHIGAN TO FLORIDA
PANHANDLE BY WEDNESDAY. MEANWHILE...STRONG SOUTHWEST OVER FLOW
AHEAD OF THE TROUGH WILL SLOW THE PROGRESSION OF WIDESPREAD
RAINFALL OVER THE UNTIL THIS AFTERNOON AND THIS EVENING.
WELL BEFORE THE FRONT...CAPE VALUES ARE EXPECTED TO INCREASE TO
2000 J/KG WITH LOW LEVEL MOISTURE LOADING STARTING THIS MORNING. IN
ADDITION...A LITTLE WINDOW OF TIME MAY BE PRESENT WHERE LOW LEVEL
SOUTHERLY FLOW INCREASES THIS MORNING AND SRH VALUES INCREASES TO
230 M/S THIS MORNING THROUGH EARLY THIS AFTERNOON. DEEP MOISTURE
ARRIVES THIS AFTERNOON AND THE THREAT OF ROTATING STORMS
DIMINISHED AS DIRECTIONAL SHEAR DECREASES THIS AFTERNOON. WITH
HIGH CAPES AND MAINLY SPEED SHEAR OVER THE AREA...STORMS AHEAD
AND ALONG THE FRONT WILL LIKELY YIELD STRONG GUSTY WINDS...POSSIBLY
DAMAGING WINDS THIS AFTERNOON AND THIS EVENING. STRONG COLD AIR
ADVECTION WILL YIELD SMALL CRAFT ADVISORY WEDNESDAY. SHARP TROUGH
WILL LIFT EAST AND DIMINISH THE COLD AIR ADVECTION AND WINDS OVER
THE COASTAL WATERS WEDNESDAY NIGHT.
.LONG TERM...
THE NEXT SHORT WAVE WILL LIKELY DIG AND BECOME A CLOSED LOW OVER
THE GREAT BASIN THURSDAY...APPROACHING AND PASSING OVER THE LOWER
MISSISSIPPI VALLEY SUNDAY...ACCORDING TO GFS. THIS SOLUTION IS
FASTER THAN ECMWF...WHICH BRINGS THE SYSTEM ACROSS THE FORECAST
AREA SUNDAY NIGHT. WITH THESE SLOW SOLUTIONS WILL CONFINE RAIN
CHANCES FRIDAY THROUGH SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 36 53 29 / 80 60 0 0
BTR 73 39 53 34 / 80 60 0 0
MSY 75 43 54 41 / 60 80 0 0
GPT 70 39 53 33 / 50 80 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY TO NOON WEDNESDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS
TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
NM...AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO NOON WEDNESDAY FOR THE
FOLLOWING ZONES: AND COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT
20 NM.
SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 6 PM WEDNESDAY FOR THE
FOLLOWING ZONES: AND COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM
20 TO 60 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY TO 6 PM WEDNESDAY
FOR THE FOLLOWING ZONES: AND COASTAL WATERS FROM PASCAGOULA
MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20
TO 60 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY TO NOON WEDNESDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS
TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
NM...AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO NOON WEDNESDAY FOR THE
FOLLOWING ZONES: AND COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT
20 NM.
SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 6 PM WEDNESDAY FOR THE
FOLLOWING ZONES: AND COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM
20 TO 60 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY TO 6 PM WEDNESDAY
FOR THE FOLLOWING ZONES: AND COASTAL WATERS FROM PASCAGOULA
MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20
TO 60 NM.
&&Hazardous weather outlook, Feb 12, 11:00 AM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST TUE FEB 12 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-131300- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1100 AM CST TUE FEB 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING AS A COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. A FEW OF THE THUNDERSTORMS MAY BE SEVERE THIS AFTERNOON AND THIS EVENING WITH THE MAIN THREAT BEING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. MARINE... STRONG NORTHWEST TO NORTHERLY WINDS IN THE WAKE OF A FRONTAL PASSAGE WILL LEAD TO SMALL CRAFT ADVISORY CONDITIONS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATE IN THE WEEK INTO THE WEEKEND AS A WARM FRONT LIFTS NORTH INTO THE AREA AND STALLS... BEFORE A LOW PRESSURE SYSTEM MOVES NORTHEAST THROUGH THE AREA ON SUNDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL. IN ADDITION...SOME OF THESE STORMS COULD ALSO BE STRONG TO POSSIBLY SEVERE. MARINE... STRONG NORTHWEST TO NORTHERLY WINDS IN THE WAKE OF A FRONTAL PASSAGE IS EXPECTED TO CONTINUE SMALL CRAFT ADVISORY CONDITIONS WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS WILL AGAIN BE POSSIBLE EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THIS EVENING.
In the hours before
Local storm report, Feb 12, 1:15 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
115 PM CST TUE FEB 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL 2 S MYRTLE GROVE 29.61N 89.95W
02/12/2008 E1.75 INCH PLAQUEMINES LA EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED.
1240 PM TORNADO MYRTLE GROVE 29.64N 89.95W
02/12/2008 PLAQUEMINES LA EMERGENCY MNGR
TORNADO TOUCHED DOWN IN OPEN FIELD. NO DAMAGE REPORTED.
1245 PM TSTM WND DMG CLINTON 30.86N 91.01W
02/12/2008 EAST FELICIANA LA LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES BLOWN DOWN IN VARIOUS AREAS
OF PARISH
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 11:50 AM CST | Tornado Warning | LIX | Jefferson, Lafourche, Plaquemines | 25 min |
| Feb 12, 11:56 AM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 47 min |
| Feb 12, 12:11 PM CST | Tornado Warning | LIX | Jefferson, Plaquemines | 34 min |
| Feb 12, 12:27 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena, Tangipahoa | 48 min |
| Feb 12, 12:46 PM CST | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 29 min |
| Feb 12, 12:48 PM CST | Special Marine Warning | LIX | 87 min | |
| Feb 12, 12:55 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, Tangipahoa | 35 min |
| Feb 12, 1:09 PM CST | Tornado Warning | LIX | Saint Helena, Tangipahoa | 36 min |
| Feb 12, 1:15 PM CST | Tornado Warning | LIX | Plaquemines, Saint Bernard | 30 min |
| Feb 12, 1:40 PM CST | Tornado Warning | LIX | Saint Tammany, Tangipahoa, Washington | 35 min |
| Feb 12, 1:42 PM CST | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 48 min |
| Feb 12, 1:46 PM CST | Special Marine Warning | LIX | 89 min | |
| Feb 12, 1:50 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Tammany, Tangipahoa | 40 min |
| Feb 12, 1:54 PM CST | Tornado Warning | LIX | Washington | 21 min |
| Feb 12, 2:22 PM CST | Special Marine Warning | LIX | 83 min | |
| Feb 12, 2:26 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Charles | 34 min |
| Feb 12, 2:30 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 60 min |
| Feb 12, 2:35 PM CST | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Saint James, Saint John the Baptist | 25 min |
| Feb 12, 2:51 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more | 41 min |
| Feb 12, 3:10 PM CST | Severe Thunderstorm Warning | LIX | Terrebonne | 35 min |
| Feb 12, 3:20 PM CST | Special Marine Warning | LIX | 85 min | |
| Feb 12, 3:29 PM CST | Special Marine Warning | LIX | 91 min | |
| Feb 12, 4:20 PM CST | Severe Thunderstorm Warning | LIX | Plaquemines | 40 min |
| Feb 12, 4:46 PM CST | Special Marine Warning | LIX | 89 min | |
| Feb 12, 5:52 PM CST | Special Marine Warning | LIX | 38 min | |
| Feb 12, 1:26 PM CST | Tornado Warning | LIX | Pike, Walthall | 34 min |
| Feb 12, 2:32 PM CST | Severe Thunderstorm Warning | LIX | Pearl River | 13 min |
| Feb 12, 2:45 PM CST | Tornado Warning | LIX | Hancock, Pearl River | 15 min |
| Feb 12, 3:00 PM CST | Tornado Warning | LIX | Hancock, Harrison, Pearl River | 15 min |
| Feb 12, 3:15 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Jackson | 45 min |
| Feb 12, 3:55 PM CST | Severe Thunderstorm Warning | LIX | Jackson | 20 min |
Nearby
Tornado Warnings in Louisiana, 2008Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.